Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acne48748

Accutane - Eyes

Recommended Posts

I've been on Accutane for about a month at 40mg/day.

I've noticed when i turn my head to the right real fast or move my eyes to the right real fast I sometimes see a faint dark blurry spot that moves out of my vision within a few seconds. Is this what's termed as a "floater" or something else?

This is happening on my right eye only, I've never been able to get it to occur on my left eye. It's most noticeable on bright solid surfaces or a computer monitor with white background for example.

Eye doctor says my eyes are fine, I don't use contacts or glasses.

I don't know if this was occurring before and I never noticed it but I've been paying really close attention to my vision which I normally don't do.

Can anyone help?

Edited by acne48748

Share this post


Link to post
Share on other sites

hello,

I use accutane and I can say that I had such things happening to me before I started using it, and the usage of it didn't increase those black spots occurance..my case is not bad, i get them only when i'm really tired or something like that..it can happen. i think many people experience that. many factors affect it, but it was never too bad or annoying with me, so, i didnt pay much attention to it nor i pay now. but if it bothers you i think you might want to investigate more, visit a reallly good doctor, because there can be(which i think there aren't:),but just in case...) some hidden problems or reasons of problems that are waiting to occur later in your life. good luck :}

Share this post


Link to post
Share on other sites

I'm just replying with an update to my own topic about eye floaters and accutane. So when I asked my Dermotologist about this he immeditaely said accutane doesn't cause floaters and completely dismissed it. They got worse so I went to an eye doctor who confirmed that my eyes suddenly have floaters and could not give an explanation as to why when I asked about accutane he dismissed that as a possibility.

Interestingly enough though, I went to my primary care doctor about something else and mentioned floaters and without even asking about a relation to accutane he brought it up saying that accutane can cause floaters in your vision. He did mention that they also usually tend to fade away or move out of your vision over time, although it may take quite some time and isn't something that will happen for sure.

I thought I'd post this if you start having floaters with Accutane unless you can bare living with them potentially lots, stop the accutane. Dermotologists, at least most I've been through are extremily dismissive of any side effects of Accutane apart from Dry Lips/Skin, I honestly have no faith in this field of medicine at all. I'm writting up a report to the FDA since none of the side effects information makes mention of floaters and when I google it's obvious something is going on.

I know most people never have this issue but it seems obvious some do I seriously wish I was giving accurate information on this by my Derm and the FDA and hope I can help someone else with this post. I don't want to deter anyone from taking this medication just want to help someone if they are having this issue.

I was on accutane 40MG for a total of 33 days before discontinueing. For those of you lucky enough not to know what a floater is I give you the following: http://en.wikipedia.org/wiki/Floater

Share this post


Link to post
Share on other sites

I'm sorry about your experience. What exactly are you going to say to the FDA? I searched for "isotretinoin myodesopsia" in PubMed, Google Scholar, and Web of Science and came up with nothing. You might ask your PCP where he got the idea that isotretinoin is associated with floaters--that seems more suspicious to me than anything else. If he's convinced it's the isotretinoin, he might be able to turn you into a case report.

Share this post


Link to post
Share on other sites

erm those are extremely common.

Accutane has such a bad wrap it turns everyone into hypochondriacs !

People still get unexplainable afflictions without taking the drug.

Share this post


Link to post
Share on other sites

I don't know if this was occurring before and I never noticed it but I've been paying really close attention to my vision which I normally don't do.

Can anyone help?

I have the exact same thing too and I'm on accutane!

I'd guess that its highly unlikely your "floaters" are caused by your accutane. It's probably been going on for quite a while, and you only noticed it since you started looking for something wrong with your eyes.

I'm pretty sure mine has nothing to do with my accutane since my optometrist pointed it out to me a year ago. Prior to them mentioning it, I thought nothing of it.

Edited by david594

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×